Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

June 1, 2014Lac qui Parle County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 1, 2014, 8:34 AM CDT for Lac qui Parle County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2014, 8:34 AM CDT (13:34 UTC)
Expired
Jun 1, 2014, 9:15 AM CDT
In force
41 min
Issued by
NWS Twin Cities, MN

County Lac qui Parle County, MN

The radar

The Sioux Falls radar (KFSD), 160 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 1.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS83 KMPX 011334
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 AM CDT SUN JUN 1 2014

MNZ054-064-011415-
LAC QUI PARLE-YELLOW MEDICINE-
834 AM CDT SUN JUN 1 2014

AT 833 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
LAGOONA BEACH TO 4 MILES NORTH OF ASTORIA. THESE STORMS WERE MOVING
EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  NASSAU.
  BURR.
  FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
  CANBY AIRPORT.
  MADISON AIRPORT.
  PROVIDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4521 9647 4528 9645 4526 9630 4522 9625
      4523 9622 4519 9616 4517 9617 4464 9601
      4462 9609 4462 9628 4462 9644 4463 9646
TIME...MOT...LOC 1335Z 262DEG 30KT 4533 9652 4462 9650

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 5:50 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 1, 5:50 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 AM CDT SUN JUN 1 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CDT SUN JUN 1 2014

THE SECOND WAVE OF TSRA HAVE DEVELOPED ACROSS SW MN DUE TO THE
INCREASING LLJ THAT HAS INCREASED SINCE SATURDAY EVENING. BASED ON
THIS CONTINUED LLJ WHICH WILL FOCUS THE SHRA/TSRA ALONG A SW/NE
BOUNDARY IN SOUTHERN MN...CATEGORICAL POPS ARE IN ORDER. THE MAIN
PROBLEM AFTER THIS LLJ WEAKENS THIS MORNING...WHERE WILL THE
BOUNDARY HOLD UP ONCE THE TSRA DECREASE. FFA REMAINS IN EFFECT
UNTIL 10 AM...BUT WITH CONFIDENCE FOR MORE CONVECTION FIRING THIS
AFTN AND OVERNIGHT...WILL LIKELY EXTEND THE WATCH AT LEAST UNTIL
MONDAY MORNING. PWAT VALUES REMAIN EXTREMELY HIGH FOR THIS TIME OF
YEAR WITH STANDARD DEVIATIONS IN ORDER OF 2 OR GREATER.
THUS...HEAVY RAINFALL AND EXCESSIVE RAINFALL RATES WILL LEAD TO
FLOODING. WITH ALREADY AREAS RECEIVING BETWEEN 2 TO 6 INCHES
ACROSS CENTRAL MN...AND 1 TO 3 INCHES IN PORTIONS OF EC
MN...FLOODING PROBLEMS WILL CONTINUE. SVR WX THREAT WILL REMAIN
THE FLOODING ASPECT...BUT CAN NOT RULE OUT SOME BRIEF SVR WIND
GUST/LARGE HAIL...ESPECIALLY DURING PEAK HEATING THIS AFTN. SHEAR
VALUES HAVE INCREASED SOME...BUT NOT ENOUGH FOR ANY ORGANIZED
CONVECTION AT THIS TIME.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 325 AM CDT SUN JUN 1 2014

MONDAY AND TUESDAY...PERIODS OF RAIN/TSTMS TO CONTINUE INTO MON AS
THE LOW PRES CENTER TAKES A POSITION OVER ERN MN INTO WRN WI...
BCMG MORE WOUND UP AS THE DAY PROGRESSES WHILE AN UPR LVL TROF
EVOLVES INTO A CUTOFF LOW. THE UPR LVL LOW WILL HELP LIFT THE SFC
FEATURE OUT OF THE AREA BY MON NIGHT...BUT PLENTY OF AVAILABLE
MOISTURE MAY WRAP AROUND THE SYSTEM...PRODUCING ADDITIONAL LIGHTER
SHOWERS FOR MAINLY CENTRAL-NRN PORTIONS OF THE COVERAGE MON
NIGHT... THEN INTO ERN MN AND WRN WI TUE MRNG BEFORE EXITING. THE
MAIN HAZARD CONTINUES TO BE HVY RAIN SINCE UPR LVL SUPPORT FOR
STRONG/SEVERE STORMS IS VERY WEAK DESPITE AMPLE INSTABILITY FOR
THE ISOLD STRONG/SEVERE STORMS. PWATS FOR MONDAY WILL CONTINUE TO
RUN AT LEAST ARND 1.5 INCHES...SOME SPOTS IN ERN PORTIONS OF THE
COVERAGE AREA HIGHER...AND STORMS WILL CONTINUE TO HAVE VIRTUALLY
NO CAPPING AND WEAK STORM MOTIONS...MAKING THEM EFFICIENT
RAINMAKERS. COVERAGE WILL DIMINISH MON NIGHT INTO TUE AS DRIER
HIGH PRES ARRIVES...ALLOWING FOR A PRECIP-FREE PERIOD STARTING
MIDDAY TUE. AS FOR TEMPS...THE PASSAGE OF A SLOW-MOVING COLD FRONT
IN ADVANCE OF THE SFC HIGH PRESSURE WILL MEAN TEMPS WILL DROP
SEVERAL DEGREES MON INTO TUE...BUT NO SIGNIFICANT CAA IS EXPECTED
AS FLOW ALOFT WILL REMAIN GENERALLY ZONAL.

WEDNESDAY THROUGH SATURDAY...THE REST OF THE WEEK CONTINUES TO
LOOK ACTIVE WITH ZONAL FLOW ALOFT AND SEVERAL SFC LOW PRES SYSTEMS
DEVELOPING OFF THE LEE OF THE ROCKIES WHICH MAY IMPACT THE AREA.
THE FIRST OF THE SERIES OF SYSTEMS LOOKS TO REMAIN TO THE S OF THE
COVERAGE AREA WED INTO THU...THEN ANOTHER SYSTEM LOOKS TO SLOWLY
MOVE IN FROM THE NW FRI INTO SAT. NEITHER ONE LOOKS PARTICULARLY
STRONG...BUT WITHIN A SIMILAR ENVIRONMENT AS WHAT IS CURRENTLY IN
THE REGION /HIGH MOISTURE...WEAK FLOW ALOFT...MODEST
INSTABILITY/...THE STORMS WILL LIKELY BE CAPABLE OF PRODUCING HIGH
AMOUNTS OF RAINFALL FOR AN ALREADY VERY SOGGY AREA. TEMPERATURES
WILL CONTINUE TO RUN ON THE COOL SIDE OF NORMAL...WITH HIGHS
MAINLY IN THE LOWER 70S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 541 AM CDT SUN JUN 1 2014

COMPLEX OF TSRA ACROSS SOUTHERN MN WILL AFFECT MAINLY
KMSP/KRNH/KEAU DURING THE NEXT 3 TO 6 HRS WITH MVFR CIGS AND BRIEF
PERIODS OF IFR VSBYS. SOME MVFR CIGS WILL LIKELY DEVELOP IN THE
WAKE OF THE CONVECTION MOVING OFF TO THE EAST...BUT IT SHOULD BE
SHORT LIVED. KAXN/KRWF/KSTC WILL LIKELY SEE MVFR/IFR CIGS EARLY
THIS MORNING...BUT SHRA/TSRA SHOULD HOLD OFF UNTIL AFT 18Z. SOME
CONCERNS WITH TSRA IN NE SD MOVING INTO WC MN AFT 15Z. SOMETHING
TO ADJUST IF THINGS GET MORE HEATED. WINDS WILL REMAIN FROM THE
S/SW ACROSS SOUTHERN MN...AND MORE VARIABLE...BECOMING E/SE ACROSS
CENTRAL MN DURING THE AFTN.

KMSP...

COMPLEX OF TSRA WILL AFFECT THE AIRPORT THRU 14-15Z...WITH A
PERIOD OF MVFR CIGS AFT THE RAINFALL ENDS. VFR CONDS MAY DEVELOP
BY LATE MORNING...WITH A BETTER CHC AFT 18Z. REDEVELOPMENT IS
POSSIBLE AFT 21Z WITH MORE TSRA/VCTS DURING THE LATE AFTN/EVENING
TIME PERIOD. WINDS WILL REMAIN FROM THE S/SW ARND 10 KTS TODAY.

/OUTLOOK FOR KMSP/

MON...OCCASIONAL SHRA/TSRA. PERIODS OF MVFR AND BRIEF IFR CONDS
EXPECTED WITH HEAVIER SHRA/TSRA. WINDS S ARND 10 KTS.
TUE...MVFR POSSIBLE WITH SCHC TSRA EARLY...THEN VFR. WIND WNW
10-15 KTS.
WED...VFR WITH CHC TSRA. WIND E 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MNZ041>045-
     047>070-073>078.

WI...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR WIZ014>016-
     023>028.

&&

SHORT TERM...JLT
LONG TERM...JPC
AVIATION...JLT
Hazardous weather outlook, Jun 1, 5:27 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 AM CDT SUN JUN 1 2014

MNZ041>045-047>070-073>078-WIZ014>016-023>028-021000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
527 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SCATTERED TO
NUMEROUS THUNDERSTORMS CAN BE EXPECTED. THE PRIMARY CONCERN WITH
ANY STRONGER STORM WILL BE HEAVY RAIN. SLOW STORM MOTION PRODUCING
CONTINUAL HEAVY RAIN COMBINED WITH SOGGY SOIL CONDITIONS MAY
PRODUCE QUICK STREAM RISES AND HIGH AMOUNTS OF RUNOFF IN URBAN
AREAS.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE
STORMS CONTAINING LARGE HAIL OR DAMAGING WIND GUSTS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THROUGH
MONDAY...WITH A CHANCE OF THUNDERSTORMS ALSO POSSIBLE FOR
WEDNESDAY AND THURSDAY. SEVERE WEATHER POTENTIAL IS LOW...BUT
HEAVY RAIN POTENTIAL WILL CONTINUE. THERE IS STILL THE RISK THAT
THE STRONGER STORMS COULD PRODUCE BURSTS OF HEAVY RAIN LEADING TO
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...BUT
RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED.

MNZ082>085-091>093-021000-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
527 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THROUGH
TONIGHT. THE PRIMARY CONCERN WITH ANY STRONGER STORM WILL BE
HEAVY RAIN. SLOW STORM MOTION PRODUCING CONTINUAL HEAVY RAIN
COMBINED WITH SOGGY SOIL CONDITIONS MAY PRODUCE QUICK STREAM RISES
AND HIGH AMOUNTS OF RUNOFF IN URBAN AREAS.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE
STORMS CONTAINING LARGE HAIL OR DAMAGING WIND GUSTS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THROUGH
MONDAY...WITH A CHANCE OF THUNDERSTORMS ALSO POSSIBLE FOR
WEDNESDAY AND THURSDAY. SEVERE WEATHER POTENTIAL IS LOW...BUT
HEAVY RAIN POTENTIAL WILL CONTINUE. THERE IS STILL THE RISK THAT
THE STRONGER STORMS COULD PRODUCE BURSTS OF HEAVY RAIN LEADING TO
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...BUT
RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED.

In the hours before

Special weather statement, Jun 1, 5:14 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
514 AM CDT SUN JUN 1 2014

MNZ074>076-082>084-091-092-011315-
BLUE EARTH-BROWN-FARIBAULT-LE SUEUR-MARTIN-NICOLLET-WASECA-WATONWAN-
514 AM CDT SUN JUN 1 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 510 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WILL SPREAD ACROSS
THE AREA THROUGH 8 AM...RESULTING IN SMALL STREAM FLOODING.
RAINFALL RATES MAY EXCEED TWO INCHES PER HOUR AS THE STORMS MOVE
ACROSS THE AREA.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

JLT
Local storm report, Jun 1, 6:06 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HEAVY RAIN       2 WNW ST FRANCIS        45.40N 93.40W
06/01/2014  M2.22 INCH       ANOKA              MN   TRAINED SPOTTER

            OCCURRED IN PAST 24 HOURS.

&&

AJZ
Local storm report, Jun 1, 6:45 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     HEAVY RAIN       WATERTOWN               44.96N 93.85W
06/01/2014  M2.50 INCH       CARVER             MN   TRAINED SPOTTER

            TWENTY FOUR HOUR TOTAL.

&&

AJZ
Local storm report, Jun 1, 7:56 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     FLASH FLOOD      EDEN PRAIRIE            44.85N 93.46W
06/01/2014                   HENNEPIN           MN   LAW ENFORCEMENT

            MUDSLIDE REPORTED IN BACK YARD NEAR BURR RIDGE LANE.

&&

AJZ
Local storm report, Jun 1, 7:58 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
758 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HEAVY RAIN       MAPLE PLAIN             45.01N 93.66W
06/01/2014  M3.80 INCH       HENNEPIN           MN   TRAINED SPOTTER

            TWENTY FOUR HOUR TOTAL.

&&

AJZ
Special weather statement, Jun 1, 8:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 AM CDT SUN JUN 1 2014

MNZ054-064-011415-
LAC QUI PARLE-YELLOW MEDICINE-
834 AM CDT SUN JUN 1 2014

AT 833 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
LAGOONA BEACH TO 4 MILES NORTH OF ASTORIA. THESE STORMS WERE MOVING
EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  NASSAU.
  BURR.
  FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
  CANBY AIRPORT.
  MADISON AIRPORT.
  PROVIDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4521 9647 4528 9645 4526 9630 4522 9625
      4523 9622 4519 9616 4517 9617 4464 9601
      4462 9609 4462 9628 4462 9644 4463 9646
TIME...MOT...LOC 1335Z 262DEG 30KT 4533 9652 4462 9650

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:11 PM CDTSpecial Weather StatementMPXIsanti, Kanabec34 min
Jun 1, 4:05 AM CDTFlash Flood WarningMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 4 more6 hr
Jun 1, 9:25 AM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Pope, Swift65 min
Jun 1, 10:12 AM CDTRiver Flood WarningMPXStearns5 days
Jun 1, 10:53 AM CDTSpecial Weather StatementMPXFaribault, Martin82 min
Jun 1, 11:13 AM CDTFlash Flood WarningMPXBlue Earth, Faribault, Martin4 hr
Jun 1, 1:45 PM CDTTornado WarningMPXFreeborn30 min

Nearby

Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.